Alert archive / Pennsylvania / High Wind Watches in 2012
High Wind Watch 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind watch at Oct 27, 2012, 3:47 PM EDT for 14 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 3:47 PM EDT (19:47 UTC)
- In effect from
- Oct 29, 2012, 12:00 PM EDT
- Expired
- Oct 28, 2012, 4:21 PM EDT
- In force
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS71 KPBZ 271947 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 347 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH MONDAY AFTERNOON THROUGH DAYTIME TUESDAY... .IF HURRICANE SANDY TURNS NORTHWESTWARD TOWARD THE STALLED COLD FRONT ALONG THE APPALACHIAN MOUNTAINS LATE MONDAY INTO TUESDAY...HIGH WINDS MAY RESULT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-280400- /O.NEW.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 347 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * HAZARDS...POSSIBLE WIND GUSTS OVER 58 MPH. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...MONDAY AFTERNOON AND NIGHT AND DAYTIME TUESDAY. * IMPACTS...STRONG GUSTY WINDS COULD BRING DOWN TREES AND POWER LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
282 WWUS71 KPBZ 280131 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 931 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH MONDAY AFTERNOON THROUGH DAYTIME TUESDAY... .IF HURRICANE SANDY TURNS NORTHWESTWARD TOWARD THE STALLED COLD FRONT ALONG THE APPALACHIAN MOUNTAINS LATE MONDAY INTO TUESDAY... HIGH WINDS MAY RESULT. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-280945- /O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 931 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * HAZARDS...POSSIBLE WIND GUSTS OVER 58 MPH. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...MONDAY AFTERNOON AND NIGHT AND DAYTIME TUESDAY. * IMPACTS...STRONG GUSTY WINDS COULD BRING DOWN TREES AND POWER LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
530 WWUS71 KPBZ 280802 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 402 AM EDT SUN OCT 28 2012 ...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY... .POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-281615- /O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 402 AM EDT SUN OCT 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * HAZARDS...DAMAGING WIND GUSTS. * WIND...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS...STRONG GUSTY WIND COULD DOWN TREES AND POWER LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 15
144 WWUS71 KPBZ 281418 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1018 AM EDT SUN OCT 28 2012 ...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY... .POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-282230- /O.CON.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1018 AM EDT SUN OCT 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * HAZARDS...DAMAGING WIND GUSTS. * WIND...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS COULD DOWN TREES AND POWER LINES. USE EXTREME CAUTION WHEN DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
498 WWUS71 KPBZ 282021 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 421 PM EDT SUN OCT 28 2012 ...HIGH WIND EXPECTED FOR MONDAY AND TUESDAY... .POST TROPICAL STORM SANDY WILL INTERACT WITH A COLD UPPER LOW AND RESULT IN HIGH WIND ACROSS THE UPPER OHIO VALLEY. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-290430- /O.UPG.KPBZ.HW.A.0002.121029T1600Z-121030T2300Z/ /O.NEW.KPBZ.HW.W.0002.121029T1600Z-121030T1600Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 421 PM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * HAZARDS...DAMAGING WIND GUSTS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE MONDAY AFTERNOON...WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR LATE MONDAY EVENING INTO THE EARLY MORNING HOURS OF TUESDAY. WINDS WILL THEN BEGIN TO DIMINISH DURING THE DAYTIME ON TUESDAY. * IMPACTS...HIGH WIND WILL BRING DOWN TREES AND POWER LINES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS...DECK FURNITURE...AND HALLOWEEN DECORATIONS SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING...ESPECIALLY WHEN CROSSING BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT SUSTAINED WIND OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. WIND OF THIS MAGNITUDE CAN DOWN TREES...DAMAGE PROPERTY AND MAKE DRIVING DIFFICULT. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind watch went out at Oct 27, 10:27 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 27, 10:27 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 AM EDT SAT OCT 27 2012 .SYNOPSIS... A STALLED COLD FRONT NEAR THE MOUNTAINS...COMBINED WITH NORTHBOUND HURRICANE...WILL PROVIDE PERIODS OF CHILLY RAIN DURING THE UPCOMING DAYS. FOR MONDAY INTO TUESDAY...RAIN MAY BECOME HEAVY MAKING FLOODING A POSSIBILITY...PLUS IT CAN BE WINDY. THERE MAY EVEN BE SOME SNOWFALL...WITH POSSIBLE ACCUMULATION ON THE RIDGES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON TRENDS IN RECENT RADAR AND SURFACE DATA PLUS RECENT HRRR MODEL OUTPUT...EXPECT POSTFRONTAL BAND OF RAIN SHOWERS TO SPREAD SLOWLY EASTWARD INTO THE I-79 CORRIDOR THIS AFTERNOON...BEFORE THE INITIAL BAND BEGINS TO SHIFT TO THE NORTH. PER RECENT SURFACE DATA...HAVE ADDED MENTION OF AREAS OF FOG ACROSS THE HIGHER WV-MD MOUNTAINS THIS MORNING...MAINLY DUE TO LOW BASED CLOUDS INTERSECTING THE RIDGE TOPS...WHICH SHOULD BE LIFTING ENOUGH THIS AFTERNOON FOR VISIBILITY TO IMPROVE. FORECASTED TEMPERATURES TO REMAIN FAIRLY STEADY INTO EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... THE AFOREMENTIONED FRONT/DEEP BAROCLINIC ZONE WILL BE THE FOCUS FOR THE INITIAL PERIODS OF THE SHORT TERM AS MODELS ARE IN BASIC AGREEMENT IN CONVERGING THE DEEPENING MOISTURE IN ADVANCE OF SANDY IN THIS ZONE. PRECIP PROBABILITIES HAVE THUS BEEN CONSTRUCTED USING A BLEND OF THE LATEST GFS AND NAM. AFTER A LATE DAY PCPN REDUCTION FOLLOW PASSAGE OF THE AFOREMENTIONED JET STREAK...THE FORECAST RE-ESCALATES POPS BACK TO CATEGORICAL NUMBERS TONIGHT ALONG AND EAST OF THE MID LVL FRONT. SANDY IS PROGGED TO QUICKLY BECOME EXTRATROPICAL AND PHASE WITH THE COLD CORE UPPER TROUGH...AND RESULT IN A DEEP LOW PRESSURE SYSTEM WHICH TRACKS ACROSS PENNSYLVANIA ON MONDAY NIGHT AND TUESDAY. AS CONFIDENCE IN THE SCENARIO IS IMPROVING...THE FORECAST FOR THE UPPER OHIO VALLEY REGION IS NOW OF PROLONGED RAIN...WHICH MAY BE HEAVY AT TIMES ON MONDAY NIGHT/TUESDAY AS THE TROPICAL MOISTURE PLUME ADVECTS OVER THE IMMEDIATE AREA. WINDY CONDITIONS HAVE BEEN INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK AND LATER HEADLINES WILL BE NEEDED FOR THAT PARAMETER SHOULD CURRENTLY PROGGED SPEEDS BE CONTINUED. IN ADDITION...ACCUMULATING SNOW WAS CONTINUED OVER THE RIDGES AS COLD AIR IS FORECAST TO WRAP ACROSS THE SOUTHERN FLANK OF THE SYSTEM LATER ON MONDAY AND INTO TUESDAY. RAINFALL FROM THIS SYSTEM MAY EXCEED TWO INCHES...ESPECIALLY OVER AREAS TO THE EAST OF INTERSTATE 77 ACROSS EASTERN OHIO. THE POTENTIAL FOR FLOODING NEXT WEEK IS THUS ON THE INCREASE...AND THAT MENTION WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK AS WELL. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE STRONG LOW RESULTING FROM THE PHASING OF HURRICANE SANDY AND THE UPPER TROUGH IS FORECAST TO LINGER OVER THE NORTHEASTERN CONUS. NORTHWESTERLY FLOW WILL THUS CONTINUE ACROSS THE UPPER OHIO VALLEY REGION THROUGH THE END OF THE WEEK WITH CONTINUED RAIN AND SNOW SHOWER CHANCES...ESPECIALLY AT HIGHER TERRAIN AS TEMPERATURES WILL REMAIN COOLER THAN NORMAL. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... WITH THE SLOW EASTBOUND COLD FRONT HAVING REACHED THE WESTERN SLOPES OF THE APPALACHIAN MOUNTAINS...EXPECT POSTFRONTAL STRATOCUMULUS CEILINGS TO BE MAINLY IN THE MVFR RANGE...ALTHOUGH SOME LOCALES SUCH AS KPIT AND KHLG CAN REMAIN IFR UNTIL 18Z. VISIBILITIES WITH THE FRONTAL BAND OF LIGHT SHOWERS MAY BECOME MVFR AT TIMES. SURFACE WINDS WILL BE MAINLY FROM THE NORTH OR NORTHWEST AT GENERALLY 6 TO 12 KTS INTO TONIGHT. EXPECT STRATOCUMULUS CEILINGS TO LOWER INTO THE IFR RANGE LATE TONIGHT AS THE RAIN-MOISTENED SURFACE LAYER NOCTURNAL COOLS TOWARD SATURATION. .OUTLOOK.../SUNDAY THROUGH WEDNESDAY/... REMNANT MOISTURE FROM SANDY COMBINED WITH A COLD CANADIAN UPPER TROUGH WILL BRING FREQUENT IFR RESTRICTIONS DUE TO RAIN THROUGH THIS PERIOD. WITH THE COLDEST AIR ALOFT TO THE SOUTHWEST OF THE TERMINALS...VISIBILITY RESTRICTIONS WITH WET SNOW AT KMGW/KZZV MAY START AS EARLY AS MONDAY NIGHT. THERE IS THE POTENTIAL OF SNOW MIXING IN WITH RAIN FOR THE PITTSBURGH TERMINALS BY TUESDAY NIGHT. 20KTS WINDS WITH GUSTS IN EXCESS OF 30KTS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. && .HYDROLOGY... AS MENTIONED ABOVE...RAINFALL TOTALS THROUGH TUESDAY ARE CONSERVATIVELY FORECAST IN EXCESS OF TWO INCHES OVER THE MONONGAHELA AND ALLEGHENY RIVER BASINS. THE CONSERVATIVE PROGNOSIS RESULTS FROM LINGERING DISPARITY AMONG FORECAST MODELS IN THE HANDLING OF THIS SYSTEMS ACTUAL TRACK. AS A REFERENCE...GUIDANCE FROM THE HYDROMETEOROLOGICAL PREDICTION CENTER HAS BROAD BRUSHED IN EXCESS OF THREE INCHES ACROSS THOSE SAME AREAS FOR THE FIRST HALF OF THE WEEK. SHOULD EITHER OF THESE TOTAL BE REALIZED ON A WIDESPREAD BASIS...THEN SMALL STREAM FLOODING WOULD OCCUR BY LATER ON MONDAY AND INTO TUESDAY...WITH RIVER FLOODING FOLLOWING FOR THE SECOND HALF OF THE WEEK. FOR NOW...A MENTION OF SUCH POTENTIAL WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK. ADDITIONAL PRODUCTS WILL FOLLOW DURING THE NEXT FEW DAYS SHOULD THE SITUATION MATERIALIZE FURTHER. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Oct 27, 3:47 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 347 PM EDT SAT OCT 27 2012 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-282000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 347 PM EDT SAT OCT 27 2012 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WATCH. PROLONGED RAINFALL IS EXPECTED FOR THE FIRST HALF OF THE NEW WEEK. THAT RAIN MAY BE HEAVY AT TIMES ON MONDAY NIGHT AND TUESDAY AND RUNOFF MAY CAUSE FLOODING OF SMALL STREAMS. THE POTENTIAL FOR RIVER FLOODING WILL HAVE TO BE MONITORED DURING THE SECOND HALF OF THE WEEK. VERY WINDY CONDITIONS ARE ANTICIPATED FOR MONDAY AND TUESDAY AS THE STRONG LOW PRESSURE SYSTEM MOVES TOWARD THE AREA. WIND SPEED MAY BE SUFFICIENT TO CAUSE DAMAGE AND POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-282000- GARRETT-PRESTON-TUCKER- 347 PM EDT SAT OCT 27 2012 ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WATCH. PROLONGED RAINFALL IS EXPECTED FOR THE FIRST HALF OF THE NEW WEEK. THAT RAIN MAY BE HEAVY AT TIMES ON MONDAY NIGHT AND TUESDAY AND RUNOFF MAY CAUSE FLOODING OF SMALL STREAMS. THE POTENTIAL FOR RIVER FLOODING WILL ALSO HAVE TO BE MONITORED DURING THE SECOND HALF OF THE WEEK. VERY WINDY CONDITIONS ARE ANTICIPATED FOR MONDAY AND TUESDAY AS THE STRONG LOW PRESSURE SYSTEM MOVES TOWARD THE AREA. WIND SPEED MAY BE SUFFICIENT TO CAUSE DAMAGE AND WIDESPREAD POWER OUTAGES. FINALLY...COLD AIR WRAPPING INTO THE STORM IS EXPECTED TO CHANGE RAIN TO SNOW OVER THE HIGHER ELEVATIONS ON MONDAY NIGHT. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE BY TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:42 PM EDT | Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 58 hr |
Nearby
High Wind Watches in Pennsylvania, 2012High Wind Watches in Ohio, 2012High Wind Watches in West Virginia, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.